MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Pma/510(k) #: k171603.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that an ultrathane cope nephroureterostomy set "broke" while being prepped for an unspecified procedure on an unknown patient.As a result, the complaint device was not used.No adverse effects have been reported.The manufacturer received the device on (b)(6) 2023 for evaluation.During the preliminary investigation, the flare was found to be folded and leakage at the hub was discovered during functional testing.Additional information regarding event details and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
In additional information received 27jan2023, it was reported that the device was required for a nu (nephroureterostomy) placement.Also, it was clarified as to what was meant by broke, meaning the "cap" or hub was cracked.A new catheter was used to complete the procedure, and it was verified that the patient did not experience any adverse effects due this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, h6 (annex a).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: cook medical received a complaint from a representative at (b)(6).It was reported that leakage was discovered in an ultrathane cope nephroureterostomy set (rpn: ult8.5-8.5-24-nucl-b-rh; lot #: 14840184) during prepping for an unspecified procedure.A new device was placed to complete the procedure.No adverse effects were reported.Reviews of the complaint history, device history record (dhr), drawings, instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications of the device, as well as a visual inspection and functional test, were conducted during the investigation.One device was received in an open and prepped condition.The investigation confirmed the number of threads visible between the cap / mac-loc adapter connection site passed the required gap gauge requirement.During tabletop testing, a leak test confirmed fluid escaping at the cap / mac-loc adaptor connection site.A visual examination discovered a section of the flare bunched/folded inside the lumen of the mac-loc adaptor.The cap and mac-loc adaptor were disassembled, discovering the presence of thread marks, a crease, and a tear in the flare.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhr for lot 14840184, and all sub assembly lots, confirmed one relevant recorded nonconformance for "flare inadequate".This one device was scrapped prior to further processing.The information provided upon review of the returned device indicates the device was manufactured out of specification.However, review of the dmr and dhr suggests that there are no additional nonconforming devices in house or in the field.Cook reviewed the product labeling for the complaint device.The instructions for use (ifu) [t_nucl_rev5, cope nephroureterostomy stents] states the following.Precautions: patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event is related to a manufacturing deficiency.The appropriate responsible manufacturing department was issued a defect awareness training.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16139421
Report Number1820334-2023-00018
Device Sequence Number6722474
Product Code FAD
UDI-Device Identifier00827002481763
UDI-Public(01)00827002481763(17)250713(10)14840184
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2025
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-24-NUCL-B-RH
Device Lot Number14840184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer01/27/2023
04/20/2023
Initial Report FDA Received Date01/11/2023
Supplement Report FDA Received Date02/09/2023
05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown